Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 9, 2010, 8:03 PM CDT for Thomas County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2010, 8:03 PM CDT (01:03 UTC)
- Expired
- Jul 9, 2010, 9:11 PM CDT
- In force
- 68 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Thomas County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:35 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 9, 6:35 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT FRI JUL 9 2010 .DISCUSSION... 200 PM MDT FRI JUL 9 2010 ISOLATED THUNDERSTORMS POPPING UP WITH AXIS OF 850-500 MOISTURE/AROUND 1K J/KG CAPE AND LITTLE CIN AND A SUBTLE WIND SHIFT. STORM MOVEMENT SLOWLY E/SE. ANOTHER BATCH OF THUNDERSTORMS CURRENTLY ALONG THE FRONT RANGE WITHIN 700-300 MOISTURE ALSO MOVING E/SE. ACTIVITY EAST OF THE CO/KS BORDER EXPECTED TO LINGER THROUGH 03Z OR SO BEFORE DISSIPATING WITH LOSS OF HEATING. ACTIVITY TO THE WEST ALSO EXPECTED TO DISSIPATE AS IT REACHES THE CO/KS BORDER. MORE ORGANIZED CONVECTION WILL MOVE INTO THE AREA SATURDAY AFTERNOON FROM THE NORTHWEST...EXITING THE AREA AROUND MIDNIGHT OR SHORTLY AFTER. THERE ARE SOME TIMING DIFFERENCES WITH THE SPEED OF THIS SYSTEM SO HAVE COMPROMISED GENERALLY FAVORING AREAS IN THE VICINITY OF THE CO/KS BORDER BY 00Z...AREAS EAST OF THE BORDER AFTER 00Z. SEVERE WEATHER POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S. FOR SUNDAY NOT TERRIBLY EXCITED ABOUT AFTERNOON CHANCES FOR STORMS AS WELL BE IN BETWEEN SATURDAY NIGHTS SYSTEM AND ANOTHER WHICH APPROACHES THE AREA FROM THE NORTHWEST. FOR NOW WILL KEEP SLIGHT CHANCE POPS BUT EMPHASIZE BETTER CHANCE SUNDAY NIGHT WITH LOW CHANCE POPS AS THE SYSTEM MOVES THROUGH. HIGH TEMPERATURES AGAIN LOW TO MID 90S. DIFFICULT TEMPERATURE FORECAST MONDAY AS THE DEGREE OF COOLING BEHIND SUNDAY NIGHTS SYSTEM IN QUESTION WITH GFS COOLER THAN THE NAM. LOWERED TEMPS A FEW DEGREES WITH MID TO UPPER 80S BUT EXPECT THIS TO CHANGE AS WE GET CLOSER TO THE DAY. ALSO NOT EXCITED ABOUT AFTERNOON PRECIP CHANCES AS I THINK WELL BE IN BETWEEN FRONT RANGE CONVECTION AND DEPARTING SYSTEM TO THE SOUTHEAST. ANY STORMS THAT DO MANAGE TO DEVELOP WILL END BY MIDNIGHT. TUESDAY-FRIDAY...TUESDAY LOOKS DRY WITH ANOTHER CHANCE OF STORMS WEDNESDAY AFTERNOON AND NIGHT AS AN UPPER TROUGH AND COLD FRONT MOVE INTO THE AREA. HIGH TEMPERATURES BOTH DAYS IN THE 90S. THURSDAY SHOWING PLENTIFUL POST FRONTAL MOISTURE IN THE AREA WITH DISTURBANCES MOVING THROUGH FROM THE WEST LEADING TO AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS. DRY WEATHER CURRENTLY EXPECTED FRIDAY WITH CONVECTION POSSIBLE WEST OF THE AREA. MAX TEMPS AROUND 90 THURSDAY...LOW 90S FRIDAY. 99 && .AVIATION... 535 PM MDT FRI JUL 9 2010 FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PERSIST OVER BOTH MCK AND GLD THROUGH THE EFFECTIVE TAF PERIOD. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE NEBRASKA/KANSAS STATE LINE ARE CURRENTLY MOVING SOUTHEAST...AND AT THIS POINT LOOK TO REMAIN OUTSIDE OF THE VICINITY OF EITHER MCK OR GLD TERMINALS. OUTFLOW FROM THIS THUNDERSTORM COMPLEX MOVING SOUTH IS EXPECTED TO PASS OVER THE GLD TERMINAL CAUSING WINDS TO SHIFT TO THE NORTHEAST BETWEEN 00Z-02Z. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP ACROSS THE AREA...WITH WEAK INSTABILITY A MOIST AIRMASS STILL IN PLACE. THESE SHOWERS AND THUNDERSTORMS EFFECT OVER EITHER TERMINAL IS STILL IN QUESTION...SO WILL KEEP CB IN TAFS FOR NOW. DR && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 9, 4:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 315 PM MDT FRI JUL 9 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 315 PM MDT FRI JUL 9 2010 /415 PM CDT FRI JUL 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MOVING OFF THE FRONT RANGE WILL BRING A RISK OF LOCALLY STRONG WIND GUSTS AND HAIL TO EASTERN COLORADO THROUGH THE EVENING HOURS. ELSEWHERE...THUNDERSTORMS ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA WILL MOVE VERY SLOWLY PROMOTING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA SATURDAY AFTERNOON AND NIGHT AS A WEATHER DISTURBANCE MOVES THROUGH THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORMS ARE EXPECTED WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. ANOTHER WEATHER DISTURBANCE WILL MOVE THROUGH THE AREA LATE SUNDAY AFTERNOON THROUGH THE NIGHT PRODUCING ANOTHER CHANCE FOR THUNDERSTORMS. SEVERE WEATHER IS POSSIBLE. THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES JUST ABOUT EVERY AFTERNOON AND EVENING FROM MONDAY THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. 07
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:11 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 15 min |
| Jul 10, 5:24 PM CDT | Special Weather Statement | GLD | Sherman | 36 min |
| Jul 10, 5:37 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Jul 10, 5:44 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jul 10, 5:55 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 39 min |
| Jul 10, 6:06 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
| Jul 10, 6:31 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 59 min |
| Jul 10, 6:45 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 60 min |
| Jul 10, 6:47 PM CDT | Tornado Warning | GLD | Greeley | 28 min |
| Jul 10, 2:59 PM CDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jul 10, 3:04 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jul 10, 3:53 PM CDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jul 10, 4:20 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 10, 3:37 PM CDT | Special Weather Statement | GLD | Dundy | 23 min |
| Jul 10, 4:04 PM CDT | Special Weather Statement | GLD | Dundy | 26 min |
| Jul 10, 4:11 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 36 min |
| Jul 10, 5:15 PM CDT | Special Weather Statement | GLD | Hitchcock | 30 min |
| Jul 10, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 55 min |
| Jul 10, 6:40 PM CDT | Special Weather Statement | GLD | Red Willow | 35 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.